MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Abdominal Pain (1685); Hyperglycemia (1905); Nausea (1970)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on 25-jul-2019 alleging the patient experienced hyperglycemia while on insulin pump therapy evidenced by blood glucose measuring 599/mg/dl with large ketones, abdominal pain and nausea.The patient was reportedly hospitalized and received treatment of intravenous fluids and insulin via the pump.During troubleshooting with animas customer support, it was revealed that the patient¿s blood glucose elevated to 599 mg/dl after infusing 18 units of insulin that had been stored inside of a hot car via the pump.The reporter stated that the heated insulin that filled the cartridge was cloudy in appearance.This complaint is being reported because the patient experienced serious injury while on insulin pump therapy associated with training/misuse; not storing insulin per manufacturer instruction and using said insulin in the insulin pump for diabetes management.No product is being returned associated with this complaint; no complaint against the performance of the insulin pump.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8831747
Report Number2531779-2019-04198
Device Sequence Number14087573
Product Code OYC
UDI-Device Identifier10840406100198
UDI-Public10840406100198
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age32 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age21 YR
Patient Weight119